Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On nonisomorphic analytic sets


Author: R. Daniel Mauldin
Journal: Proc. Amer. Math. Soc. 58 (1976), 241-244
MSC: Primary 54H05
DOI: https://doi.org/10.1090/S0002-9939-1976-0431112-0
MathSciNet review: 0431112
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ A$ is an analytic subset of $ I$, the unit interval, such that $ I - A$ is uncountable and does not contain a perfect set, then $ A$ is not Borel isomorphic to $ I \times A$ or to $ {A^n},n > 1$, or to $ U$, where $ U$ is a universal analytic subset of $ {I^2}$. It is also shown that $ U$ is not isomorphic to $ I \times A$ or to $ {A^n},n > 1$.


References [Enhancements On Off] (What's this?)

  • [1] A. Maitra and C. Ryll-Nardzewski, On the existence of two analytic non-Borel sets which are not isomorphic, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 18 (1970), 177-178. MR 42 #3743. MR 0268846 (42:3743)
  • [2] K. Gödel, The consistency of the axiom of choice and of the generalized continuum-hypothesis, Proc. Nat. Acad. Sci. 24 (1938), 556-557.
  • [3] C. Kuratowski, Topology. Vol. I, Academic Press, New York, 1966. MR 36 #840. MR 0217751 (36:840)
  • [4] S. Ulam, Problems in modern mathematics, Wiley, New York, 1964. MR 43 #6031. MR 0280310 (43:6031)
  • [5] John E. Jayne, The space of class a Baire functions, Bull. Amer. Math. Soc. 80 (1974), 1151-1156. MR 50 #14647. MR 0362205 (50:14647)
  • [6] K. D. Magill, Jr., Isomorphisms of triform semigroups, J. Austral. Math. Soc. 10 (1969), 185-193. MR 39 #7010. MR 0245704 (39:7010)
  • [7] J. P. R. Christensen, Topology and Borel structure, North-Holland, Amsterdam; American Elsevier, New York, 1974. MR 50 #1221. MR 0348724 (50:1221)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H05

Retrieve articles in all journals with MSC: 54H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0431112-0
Keywords: Analytic sets, sieves, universal sets, Borel isomorphism, Axiom of Constructibility
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society